Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Hernia repair done. Started sweating, nausea and bloating. Could be a post operative infection?

Answered by
Dr.
Dr. Charles S Narasi

Gastroenterologist

Practicing since :1962

Answered : 693 Questions

default
Posted on Mon, 24 Dec 2012 in Infections
Question: I'm one week past an exploratory laparoscopy and a hernia repair. General anesthesia, outpatient procedure. I stopped taking oxycodone last Thursday. I've been taking ibuprofen in 800 mg doses for pain management, last one was about 5 hours ago. Around three hours ago I started experiencing alternating sweats and chills, nausea, and painful bloating, along with some cramping and very loose BMs. The exploratory was due to small bowel obstructions I've had over the past six months. Review of small bowel laparoscopically showed no abnormalities . I have no fever but I'm worried this could be a post operative infection.
doctor
Answered by Dr. Charles S Narasi 1 hour later
Hello, XXXXXXX,
Your surgery was a week ago. I understand that it was an
out-patient procedure and a hernia repair. I am not sure
if you had a mesh inserted for hernia repair.
You are also taking an NSAID , Ibuprofen which can irritate
the lining of the stomach and give you nausea,vomiting
and even cause small ulcers on the lining of the stomach.
Sweats and chills may mean ,you have a fever. This to me
indicates that you might be reacting to the Mesh or you may
have infection. Usually post-operative infection can occur
around 7-10 days after surgery. Please check your temperature
when you are not on Ibuprofen and if you start spiking temp
call your surgeon for appropriate instructions.
The only slight possibility is withdrawal from Oxycodone if
you were taking it around the clock for pain control.
Wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,  
Medical Procedures

Recent questions on  Oxycodone

doctor1 MD

PLEASE READ!!! I have been taking pain medicine and somas for years. I ve never had any problems. I am currently taking 30ml oxycodone and somas. I ve been taking these particular medications for a little over a year with no problems. But recently, I ve had heart pain for the past 11 days. From the second I wake up, until the moment I go to bed, my heart hurts bad. Its a sore/sharp pain. The pain has not gone away for even a minute for these past 11 days. Could this be caused by taking somas and the oxycodone s, or just by taking the somas alone? And if so, what could be the problem specifically? Or could this constant, consistant heart pain be caused by something else? If so, any ideas of what could be causing it? i take around 6 somas a day. And I take them for pain, not to get high. because of my tolerance, I barely feel anything anyways. So im not all messed up when I ve been having this heart pain. Its just constant pain for 11 days now. Someone please let me know if this can be caused by my meds, and why.......coz im FREAKING OUT!!!!!!!

doctor1 MD

Doc I am 6 days removed from gallbladder surgery. The recovery hasa normal one. One the 5 day i tooksome oxycontin for the pain which i never used prior. First time. I became flush and felt sick as well. I felt oain in my lower abdominal area. Pain level went from a 1 to a 8 or 9. It eventually subsided. Unfortunately, now i have some brownish discoloration about 2 wide and 5 across on the right side of my lower abdominal and redness right above my gential area (lowest part of the abdominal). I have no pain, no fever, body functions are normal. My urine is darker than usually. Was this a allergic reaction to the oxycontin? A issue with bile function? Internal bleeding from a pulled incion?

doctor1 MD

Hi my name is Rene I'm helping my 74 yr old dad reverse his lung cancer which has also metastized in his liver.
His liver is fairly large causes him a lot of discomfort and bloating etc....
At the moment he's doing the bicarbsoda molasses protocol but wants to know if he can just take bicarbonate without mixing the molasses. His bones have started to ache since yesterday he's been on the protocol almost 2wks this Sunday. His ph level is 8.0 . He's having hemp seeds for protein and also wheatgrass and vital greens plus essiac vegi Capps. Today I also started him on beta 1, 3D Glucan. Am on the right track?
For pain management when he's desperate I give him 10 mg OxyContin otherwise try to control his pain with Panadol

doctor1 MD

I have been seeing a pain management Dr. for about a year for my knees & back. I have CRPS in both knees and a blow dics in the middle of my back and the bottom dics is leaking. I have been on Oxycodine and oxycontin. I was on moraphine for long term pain and it was not helping after a while. Now the Oxys are not helping. I was wanting to know if there are other meds that would help. I have also tried the antisizure meds with no help. I Thank you Lisa

doctor1 MD

Hi, Dr. My PCP put me on 5,000 units of vitamin D a few months ago due to severe fatigue every day. For a few days I took 1000 units of vit. D at bedtime also. Then I was feeling quite a bit better. However, my dr. Said Not to do the extra 1,000...

doctor1 MD

My mom has cancer she just had brain surgery to get a tumor out she's been having radiation they gave her steroids which he has been taking for some time but after surgery when she started her radiation she's been getting swelling in her face and...

doctor1 MD

is it a bad idea to take a depression medication (trazadone) with a pain medication (tylenol #3 or hydrocodone/ oxycodone ) when the trazodone can also be used as a sleep aid?